Jump to content
Shak

Shak: Prozac / fluoxetine withdrawals?

Recommended Posts

Shak

A few months ago I suffered two panic attacks in a matterr of two weeks. Mind you, I’ve never really had a history of anxiety or panic attacks (aside from a few encounters in life where I felt claustrophobic; maybe 5 times in my 28 years of life). I think the recent panic attacks stemmed from me staying up until 5-6am for a month straight prior to this occurring and being stressed about all of the COVID stuff going on, furloughed, etc. When I experienced the panic attack I had NO idea what was happening and went to an urgent care because I thought I was dying. I had never experienced that type of anxiousness accompanied by heart palpitations and tingling on my head and right arm. I was so fearful of experiencing that ever again that I made the mistake of requesting anxiety medication whereas now I think if I made lifestyle changes I would’ve been fine. 
 

I was taking 10mg of Fluoxetine for 3 weeks and I didn’t like how it made me feel. I struggled to do the smallest tasks everyday and I still experienced being anxious. I spoke with the urgent care doctor who prescribed them and told her I wished to get off of them. She said I could stop cold turkey since the dosage is so low so I did. It’s been 3 weeks since I’ve been off of the medication and I still experience the tingling feeling (not as bad as before) and I experience acid reflux. I also feel like my chest feels a little heavy at times or I feel like I have a lump in my throat even though I don’t. I’m not sure if I’m experiencing withdrawal symptoms or not. This is my first time in life ever really taking medication besides over the counter allergy medicine so I’m freaked out at how weird my body feels. I thought by 3 weeks it’d be out of my system. 
 

Has this happened to anyone? How long does it take to go away? Some days I feel completely fine and back to normal and then some days it happens again. 

Share this post


Link to post
Gridley

Welcome to SA, Shak.

 

Usually it takes a month of being on an SSRI like Fluoxetine to put one at risk of withdrawal symptoms.  More likely, due to the extremely long half-life of Fluoxetine, the symptoms you 're still experiencing after three weeks are side effects rather than withdrawal.  The drug will be almost out of your system within 25 days, and as the amount of drug in your system decreases so too should the side effects.  The fact that the tingling is diminished and that you have days completely back to normal are strong signs of recovery.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.


Gridley Introduction

 

Lexapro 20 mg since 2004.  Began taper using Brassmonkey slide Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Current from Oct. 21, 2020 at 0.025mg

Taper is 99.875% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post
Shak
On 9/1/2020 at 5:28 PM, Gridley said:

Welcome to SA, Shak.

 

Usually it takes a month of being on an SSRI like Fluoxetine to put one at risk of withdrawal symptoms.  More likely, due to the extremely long half-life of Fluoxetine, the symptoms you 're still experiencing after three weeks are side effects rather than withdrawal.  The drug will be almost out of your system within 25 days, and as the amount of drug in your system decreases so too should the side effects.  The fact that the tingling is diminished and that you have days completely back to normal are strong signs of recovery.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.


Thank you so much for the advice! Recently I’ve been feeling more tingly than usually in my right arm, my legs and scalp this week. My chest also feels a bit heavy at times. I’ve taken clonozepam a few times even after I stopped taking the fluoxetine back in late July because I was I was so scared of what I was feeling in my body. But I haven’t taken one in atleast a month now. I was wondering if that still might be in my system? I’ve been watching what I eat and I’m slowly implementing exercise into my routine. I don’t know what else to do. I’m trying to be brave. 

Share this post


Link to post
Gridley

@Shak

Clonazepam has a half life of up to 60 hours, which means the time it takes for it to reduce to half its original strength in your system.  Likely the Clonazepam is out of your system now.  Sometimes its hard to pinpoint the cause of these symptoms.  Just take good care of yourself and these symptoms should straighten out with the passage of a little time.  It's good that you're implementing exercise slowly.  


Gridley Introduction

 

Lexapro 20 mg since 2004.  Began taper using Brassmonkey slide Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Current from Oct. 21, 2020 at 0.025mg

Taper is 99.875% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy